Indiana, 2009

Flash Flooding and Damaging Wind in Indiana, June 26, 2009

June 26, 2009 · NWS LMK · 10 events in 2 counties and zones

The remnants of a severe MCS produced mainly heavy rainfall causing flash flooding across southern Indiana. A few stronger storms produced isolated wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

The remnants of a severe MCS produced mainly heavy rainfall causing flash flooding across southern Indiana. A few stronger storms produced isolated wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 12:12 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 26, 12:12 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
112 AM EDT FRI JUN 26 2009

.UPDATE FOR 06Z TAFS...

NEAR TERM (OVERNIGHT)...

STORMS ARE WINDING DOWN ACRS ECNTRL KY AS INSTABILITY HAS BEEN
TAPPED AND WOULD EXPECT THIS TREND TO CONTINUE. LAPS SBCAPES STILL
IN THE 2000-4000 J/KG RANGE OVER SCENTRAL INDIANA/NC KY AT
01Z...THOUGH CONVERGENCE OR OTHER FORMS OF LIFT/FORCING ARE LACKING
OR VERY WEAK. NEVER THE LESS...CANT RULE OUT ISOLD ACTIVITY
DEVELOPMENT OVERNIGHT NEAR/IN AREAS THAT ARE MOST UNSTABLE...AS IS
OCCURRING OVER A FEW AREAS OF NCNTRL KY/SCNTRL IN ATTM.

OUR LOCAL WRF...WHICH HANDLED THE STORMS OVER THE NRN/ERN BLUEGRASS
LATE TDA VERY WELL...IS SHOWING A SLOW INCREASE IN COVERAGE/STRENGTH
OF SHOWERS/STMS FROM NOW THRU 12Z FRI AS WEAK FRONT DROPS SWD INTO
CENTRAL PARTS OF OH/IN/IL. PREV FCST TRENDED TOWARD HIER POPS AFTER
MIDNIGHT...WILL KEEP THAT TREND.

TEMPS HAVE ALREADY BOTTOMED OUT AT LEX WITH STORMS THERE...ELSEWHERE
A WARM MUGGY NIGHT IN STORE...WITH MIN TEMPS OVERNIGHT MAINLY FROM
70 TO 75...CLOSER TO 75 AT SDF...ABOUT 68 AT LEX AND 73 AT BWG. 63
DEGREE DEWPOINT AT BWG IS NOT ACCURATE.

. SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

CURRENTLY...A WEAK SHORTWAVE OVER SRN OHIO COMBINED WITH WEAK SFC
BOUNDARIES AND UNSTABLE AIR HAS LED TO A FEW STRONG STORMS MAINLY
ALONG AND EAST OF 1-75 FOR NOW...TOUGH AN EASTWARD EXTENT TO I-65 IS
POSSIBLE. THIS COVERAGE SHOULD INCREASE AS THE SHORTWAVE CONTINUES
TO SLIDE SEWD...BUT THE MAJORITY OF THE ACTIVITY WILL STAY OVER THE
BLUEGRASS AND ERN KY. THE STRONGEST CELLS WILL PRODUCE STRONG WINDS
AND TORRENTIAL RAINFALL...POSSIBLY LOCALIZED/ISOLATED FLOODING GIVEN
THE SLOW MOVEMENT OF THESE STORMS. THIS ACTIVITY...IF IT DOES NOT
EXIT THE CWA SOONER...WILL WANE AFTER 8PM EDT.

OVERNIGHT ANOTHER SHORTWAVE OVER THE UPPER MS VALLEY REGION WILL
DIVE SE TOWARDS THE REGION. CONVECTION HAS ALREADY DEVELOPED
DOWNSTREAM OF THIS UPPER WAVE...ALONG A WEAK SFC BOUNDARY ACROSS THE
SRN GREAT LAKES. THE NAM AND GFS SHOW CONVECTION CONTINUING ALONG IT
AS THE FRONT APPROACHES THE OHIO RIVER AROUND 15Z FRIDAY MORNING. SO
WE EXPECT A BREAK IN PRECIP OVERNIGHT BEFORE THE GREAT LAKES FRONT
AND UPPER WAVE APPROACHES. ONCE THIS ARRIVES OVER THE NRN CWA FRIDAY
MORNING...MUCH OF THE CONVECTION SHOULD HAVE WEAKENED...AND EXPECT
IT TO REDEVELOP ALONG THE FRONT...MAINLY OVER THE ERN CWA...FRIDAY
LATE MORNING THROUGH THE AFTERNOON HOURS AS THE FRONT SLIDES TO THE
SE. WILL LOWER POPS FROM 00-06Z...AND RAMP BACK UP TOWARDS FRI
MORNING. OVERNIGHT LOWS WILL AGAIN BE IN THE LOWER 70S GENERALLY.
FRIDAY HIGHS WILL BE IN THE LOW 90S AGAIN...EXCEPT OVER THE
BLUEGRASS GIVEN THE HIGHER CHANCE FOR CLOUDS/PRECIP THERE SO HAVE
MID-UPPER 80S GENERALLY ALONG AND EAST OF I-75. AGAIN...A FEW STRONG
STORMS WILL BE POSSIBLE FRIDAY AFTERNOON WITH GUSTY WINDS AND HEAVY
RAIN BEING THE MAIN THREAT.

FRIDAY NIGHT...THAT FRONT SHOULD MOSTLY BE OUT OF OUR CWA...BUT HELD
ONTO SLIGHT CHC POPS ENDING BEFORE MIDNIGHT OVER THE SERN HALF OF
THE CWA. THEN WE SHOULD REMAIN DRY THROUGH THE REST OF THE NIGHT AND
THROUGH SATURDAY. SATURDAY SHOULD BE WARM AND DRY...WITH HIGHS IN
THE LOWER 90S AGAIN.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...

AN UPPER LEVEL LOW WILL BEGIN DROPPING TO THE SOUTHEAST OUT OF
CANADA ON SUNDAY. THIS FEATURE WILL USHER THROUGH A COLD FRONT
DURING THE DAY ON SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE ONGOING
SUNDAY MORNING ALONG AND AHEAD OF THIS FRONT WITH PRECIPITATION
EXPECTED TO TAPER OFF THROUGH THE DAY FROM NORTHWEST TO SOUTHEAST AS
THE FRONT TRAVERSES THE FORECAST AREA. WITH THE CLOUDS AND
SHOWERS/THUNDERSTORMS ACROSS THE FORECAST AREA ON SUNDAY IT LOOKS
LIKE THE TEMPERATURES WILL BE HELD DOWN IN THE MID TO UPPER 80S.

THE AFOREMENTIONED UPPER LEVEL LOW WILL DROP DOWN OVER THE GREAT
LAKES REGION WHERE IT BEGINS TO DEEPEN THROUGH THE BEGINNING OF THE
WEEK. THE MAIN CHALLENGES WITH THIS SYSTEM WILL BE TEMPERATURES AND
THE QUESTION OF PRECIPITATION. ENERGY ROTATING AROUND THE BACK SIDE
OF THE LOW WILL SPARK SOME PRECIPITATION. DEPENDING ON HOW FAR SOUTH
AND WEST THIS FEATURE SETTLES WE COULD SEE A SLIGHT CHANCE OF PRECIP
ON MONDAY OR TUESDAY AFTERNOON. HOWEVER WITH HIGH PRESSURE BUILDING
IN AT THE SURFACE AND SOME QUESTION ABOUT THIS SCENARIO...WILL LEAVE
THE FORECAST DRY THROUGH THURSDAY.

WITH THE UPPER LOW IN PLACE THE AREA WILL REMAIN IN NORTHWEST FLOW.
TEMPERATURES LOOK TO BE ON THE COOL SIDE FOR THIS TIME OF
YEAR...ESPECIALLY OVER THE NORTHEAST PORTION OF THE FORECAST
AREA...WITH TUESDAY HIGHS RANGING FROM THE LOWER 80S OVER THE
BLUEGRASS REGION TO THE MID 80S OVER THE SOUTHWEST. AFTER TUESDAY A
GRADUAL WARM UP WILL BEGIN THROUGH THE END OF THE WORK WEEK.

&&

.AVIATION (06Z TAFS)...

THUNDERSTORMS ACROSS SOUTHERN INDIANA AND OHIO ARE AHEAD OF A
WEAK COOL FRONT THAT WILL DROP INTO CENTRAL KENTUCKY THIS
AFTERNOON BEFORE SHIFTING NORTH SATURDAY MORNING. THE STORMS WILL
MAINLY AFFECT THE SDF AND LEX TAF SITES THIS MORNING WITH A BETTER
CHANCE OF STORMS ACROSS THE SOUTH DURING THE AFTERNOON.

SOUTHWEST FLOW AHEAD OF THE FRONT SHOULD KEEP VSBYS IN THE VFR RANGE
THIS MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT-TERM...AL
LONG-TERM....EES
AVIATION.....JA
Hazardous weather outlook, Jun 25, 8:50 PM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT THU JUN 25 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
950 PM EDT THU JUN 25 2009 /850 PM CDT THU JUN 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED AS A WEAK
COLD FRONT DROPS SOUTHWARD INTO THE UPPER OH VLY TOWARD DAWN. GUSTY
WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY EVENING AS
A WEAK FRONT CONTINUES TO PASS THROUGH THE REGION. HEAVY
RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING WILL OCCUR IN THE CORE OF
STORMS.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SATURDAY NIGHT
INTO SUNDAY...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE
OUTLOOK AREA. AT THIS TIME THE MAIN THREAT WITH THESE STORMS WILL BE
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN AND GUSTY
WINDS THROUGH FRIDAY EVENING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

DK

In the hours before

Special weather statement, Jun 25, 7:28 PM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 PM EDT THU JUN 25 2009

KYZ041-260100-
FAYETTE-
828 PM EDT THU JUN 25 2009

...STRONG STORM MOVING SOUTHEAST TOWARDS THE LEXINGTON AIRPORT AND
THE NORTHWEST SUBURBS OF LEXINGTON...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GEORGETOWN...OR 10 MILES
NORTHWEST OF LEXINGTON...AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR WESTERN LEXINGTON AROUND 855 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD
Local storm report, Jun 25, 9:17 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 PM EDT THU JUN 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      WACO                    37.73N  84.15W
06/25/2009                   MADISON            KY   EMERGENCY MNGR

            3 TO 6 INCHES OF FLOWING WATER OVER MEADOWBROOK ROAD.

0415 PM     FLASH FLOOD      1 W WACO                37.73N  84.17W
06/25/2009                   MADISON            KY   EMERGENCY MNGR

            CREEK OUT OF BANKS ON TIPTON ROAD. WATER IS IN
            BACKYARDS OF RESIDENCES...AND 2 TO 3 FT. HIGH OVER SMALL
            BRIDGE MAKING ROAD IMPASSABLE.

0422 PM     TSTM WND DMG     5 NW NORTH MIDDLETOWN   38.19N  84.18W
06/25/2009                   BOURBON            KY   LAW ENFORCEMENT

            ONE TREE DOWN ON SPEARS MILL ROAD.

0430 PM     HEAVY RAIN       WACO                    37.73N  84.15W
06/25/2009  M4.70 INCH       MADISON            KY   FIRE DEPT/RESCUE

            RAINFALL OF 4.7 INCHES WAS MEASURED AT THE WACO FIRE
            STATION BETWEEN 230 PM AND 430 PM EDT.

0533 PM     HAIL             3 NE NEWTOWN            38.25N  84.43W
06/25/2009  E0.88 INCH       BOURBON            KY   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL

0542 PM     FLASH FLOOD      3 N WACO                37.78N  84.15W
06/25/2009                   MADISON            KY   FIRE DEPT/RESCUE

            WATER 2 FEET OVER BRIDGE ON OAKLEY WELLS ROAD. IN
            PROCESS OF CLOSING ROAD.

0545 PM     FLASH FLOOD      PARIS                   38.21N  84.26W
06/25/2009                   BOURBON            KY   LAW ENFORCEMENT

            REPORTS OF WATER OVER SPEARS MILL ROAD JUST EAST OF
            PARIS. SOME CITY STREETS IN PARIS REDUCED TO ONE LANE
            DUE TO STANDING WATER.

0550 PM     FLASH FLOOD      3 SE WINCHESTER         37.97N  84.15W
06/25/2009                   CLARK              KY   EMERGENCY MNGR

            WATER REPORTED OVER ROUTE 89 BETWEEN WINCHESTER AND THE
            ESTILL COUNTY LINE

0600 PM     HEAVY RAIN       PARIS                   38.21N  84.26W
06/25/2009  M3.16 INCH       BOURBON            KY   CO-OP OBSERVER

            OVER THREE INCHES OF RAIN FELL IN A 3 HOUR PERIOD
            ENDING AT 6 PM EDT.

&&

EVENT NUMBER LMK0900112 LMK0900114 LMK0900113 LMK0900119 LMK0900115
LMK0900116 LMK0900117 LMK0900118 LMK0900120

JMW
Special weather statement, Jun 26, 1:10 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 AM EDT FRI JUN 26 2009

INZ076>079-083-084-089-090-092-260700-
CLARK-CRAWFORD-DUBOIS-HARRISON-JEFFERSON-ORANGE-PERRY-SCOTT-
WASHINGTON-
210 AM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL INDIANA...

AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
VERNON TO 8 MILES SOUTHWEST OF PAOLI...AND MOVING SOUTHEAST AT 30
MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR ENGLISH AROUND 220 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JA
Special weather statement, Jun 26, 1:18 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 AM EDT FRI JUN 26 2009

INZ090-091-260645-
FLOYD-HARRISON-
218 AM EDT FRI JUN 26 2009

...STRONG STORM WITH NICKLE SIZED HAIL AND GUSTS WINDS WILL MOVE
ACROSS HARRISON COUNTY INDIANA...

AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF CORYDON...OR 22 MILES WEST OF
LOUISVILLE...AND MOVING EAST AT 25 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THE TOWNS OF CRANDALL AND LANESVILLE ARE IN THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD

The radar

The Louisville radar (KLVX), 37 km away, was scanning. The volume nearest the first event began at 06:19 UTC.

Open the radar archive at this moment

Event by event

5 heavy rain, 4 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Floyd

When
June 26, 1:18 AM EST to 3:18 AM EST
Where
Floyd County, 1.63 mi W of New Albany
Reported by
Broadcast Media
Coordinates
38.300, -85.830

Around 3.50 inches of rain fell in about two hours over northern New Albany.

Heavy Rain, Clark

When
June 26, 2:00 AM EST to 4:00 AM EST
Where
Clark County, Hamburg
Reported by
Trained Spotter
Coordinates
38.380, -85.770

A spotter measured 2.95 inches of rain in around 2 hours near the town of Hamburg.

Thunderstorm Wind, Floyd

When
June 26, 2:30 AM EST
Where
Floyd County, 1.63 mi W of New Albany
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.300, -85.830

A large tree was down on Chapel Lane.

Heavy Rain, Clark

When
June 26, 2:54 AM EST to 5:54 AM EST
Where
Clark County, 0.88 mi SW of Sellersburg
Reported by
Broadcast Media
Coordinates
38.390, -85.760

Broadcast Media reported 3.98 inches of rain in about three hours near Sellersburg.

Flash Flood, Floyd

When
June 26, 2:58 AM EST to 5:58 AM EST
Where
Floyd County, 1.79 mi SW of New Albany to 0.89 mi E of Floyds Knobs
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.282, -85.823

Several roads were covered with water in New Albany.

Flash Flood, Clark

When
June 26, 3:25 AM EST to 6:25 AM EST
Where
Clark County, 0.3 mi SE of Parkwood to 0.56 mi NNW of Parkwood
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.317, -85.776

Three to four feet of water was reported in the Parkwood neighborhood in Clarksville.

Flash Flood, Clark

When
June 26, 3:56 AM EST to 6:56 AM EST
Where
Clark County, 0.88 mi SW of Sellersburg to 0.46 mi E of Hamburg
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.390, -85.760

Highway 31 on the south side of Sellersburg was closed due to high water.

Flash Flood, Floyd

When
June 26, 4:03 AM EST to 6:03 AM EST
Where
Floyd County, 1.02 mi N of Floyds Knobs to 1.01 mi N of Floyds Knobs
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.335, -85.872

St. Mary's Road was closed due to high water.

Heavy Rain, Floyd

When
June 26, 4:24 AM EST to 7:24 AM EST
Where
Floyd County, 1.63 mi W of New Albany
Reported by
Broadcast Media
Coordinates
38.300, -85.830

Broadcast Media reported 4.06 inches of rainfall in New Albany over a three hour period.

Heavy Rain, Floyd

When
June 26, 5:07 AM EST to 7:07 AM EST
Where
Floyd County, 2.13 mi NW of Blackiston Mill
Reported by
Trained Spotter
Coordinates
38.350, -85.830

A spotter measured 2.19 inches of rain in around 2 hours near Floyds Knobs.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178889, 178894, 178898, 178895, 178885, 178887, 178890, 178892, 178897, 178896.